Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Desensitization to Septra or Bactrim
Aug 9, 2005

Drs. Conway and Henry, I need to understand more about whether or not desensitization to Septra or Bactrim will work for me. I believe aerosolized pentamidine treatments caused and continued to aggravate a chronic cough I have had since June 13. My primary care physician also thinks it may be related. I have had allergic reactions (rash, hives) in the past to bactrim, penicillin and toward the end of a successful regimen of Sporanox for Eosinophilic Folliculitis. My CD4 is at a 3 year high of 65 and 12%. VL is not detected (<50). Neutrophils % is 75 (#3.5). Lymphocytes low at 14% and #0.5. WBC is 4.0 down from 4.5 two months earlier. Eosonophils % is 5 (#0.2). Nothing else is truly remarkable. I had PCP 9/2002 upon diagnosos and CD4 was at its lowest 26/4%. I am on Viread, Viramune, Epivir and Zithromax as well as Blood Pressure Meds. I just want to know more about the Desensitization process and whether I might be a candidate. I will of course discuss it with the Clinic (I rarely see the doctor -- I am captive to a nurse practioner).

Response from Dr. Henry

I have successfully desensitized numerous patients to Septra/Bactrim in cases like your (sometimes in clinic/sometimes initially in the hospital-always under close observation. There are numerous recipes out there ( a good one is in the widely available Sanford Guide to HIV/AIDS 2005 table 5 page 15). KH



Previous
ejaculation
Next
neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement